Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

I Have Neuropathy Does That Mean I Have Aids

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

...Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support References What Is Peripheral Neuropathy? Approximately 60 percent of HIV+ people will develop problems that involvethe nervous system. The nervous system controls thinking, movement, sensations,and feelings. There are two parts of the nervous system: the brain and the spine...
Ask the Experts

Neuropathy from Statins or Hiv or Hiv meds???

How do I know what is causing my neuropathy? I have been with Hiv/Aids for 20 years, on meds the entire time, and on statins for 3 years. The neuropathy started about 1 year ago. How do I know what is causing it??? I have heard it could be the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I am disappointed to hear that your HIV doc does't want to pursue/evaluate your complaints. Neuropathy remains a frustrating problem often requiring special expertise Read more »

Can nutrition and exercise help improve HIV-related neuropathy?

Some background about me: I was diagnosed with HIV/AIDS in April of this year, a late-stage diagnosis with CD4 <50. My count is still <50 but I have recently started Atripla. In the past 2 months I have also been treated for PCP and subsequently...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...Peripheral Neuropathy (PN) can be caused by HIV or by medications like Zerit (D4T). You are not taking Zerit. PN can be confused with other issues, so it is good to see a neurologist Read more »

neuropathy from hiv or drugs

is my neropathy from my hiv or my drugs that i am taking for hiv....?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thank you for your post.Both HIV itself and some HIV medications (mostly d4T and ddI) can cause peripheral neuropathy. If you're having pain in your feet or Read more »

Does neuropathy predict HIV progression?

if someone already had nerve damage in their feet, would hiv infection tend to attack this earlier than normal?and if someone had only been infected for a year and gotten nueropathy that quickly, would that mean they are a fast progressor or can...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...thanks for posting. Neuropathy can develop from other medical conditions and does not represent a special susceptibility to HIV infection. Similarly, the occurrence of neuropathy with HIV is not a predictor of rapid progression. Rather, rapid... Read more »
Articles
The Well Project

HIV/AIDS, Neuropathy, Painkillers (My Personal Hell)

... Well, where do I start!? I guess pain ... physical and mental. One of the situations that we face with HIV/AIDS is pain ... from neuropathy, aging, etc., etc. I myself was on pain medication -- exactly, Oxycodone. Well, 8 years ago Read more »
The Body PRO

Peripheral Neuropathy Still Common Among HIV-Infected Patients on HAART; Risk May Increase With Age

...results of studies directly from those who actually conducted the research. In this interview, you'll meet one of these impressive HIV researchers and read his explanation of a study he presented at CROI 2009. My name is Scott Evans. I'm with... Read more »
U.S. Centers for Disease Control and Prevention

Controlled Trial of High-Concentration Capsaicin Patch for Treatment of Painful HIV Neuropathy

... There are limited effective treatments for the painful condition HIV-associated distal sensory polyneuropathy (HIV-DSP). Capsaicin desensitizes cutaneous nociceptors resulting in reduced pain. The Read more »
The Body PRO

An Update on the Diagnosis and Management of HIV-Associated Peripheral Neuropathy

...just had a baby!) provided an update on this important topic. Clinical data from the pre-HAART era document that one third of HIV-infected persons experienced peripheral neuropathy (PN). Perhaps the most important point of the whole presentation... Read more »
Connect With Others

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

HIV Optic Neuropathy

Posted by toper3
...Has anyone hear of this Eye condition? Has anyone ever had problems with there eyes as a result of HIV??--after ruling out EVERYTHING ELSE Read more »

Neuropathy

Posted by tol85, 1 Reply
...negative and suddenly all symptoms are gone? I've been told that Neuropathy is something usually found in the latter part of HIV or AIDS. Usually cause by certain mediactions. My other question is, how common is neuropathy in early HIV? I... Read more »

Neuropathy

Posted by James1941, 1 Reply
...I was just reading Scot on 'Fatigue' and know that I am lucky/unlucky to be living in Australia. Lucky because HIV means a full disability pension - permanent, not much but enough to exist on. Lucky because I too suffer from fatigue but, because Read more »